MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490105-11
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an ion endoluminal lung biopsy procedure the catheter would not relax and the patient experienced hemorrhaging.The physician was at the end of the ion procedure and while trying to retract the catheter it would not relax.A fluoroscopy was performed, and it was noted that the catheter was hooked.The physician was instructed to pull back on the controller and when the catheter was retracted hemorrhaging was observed from the biopsied lobe.The physician believed the cause of bleeding was due to the catheter issue.The physician administered unspecified medication via an endoscope to control the bleeding.There was a delay of about 30 minutes, but the bleeding was solved.An x-ray was performed and per the physician, it was a moderate amount of bleeding in the biopsied lobe (unspecified).The physician did not remember the exact amount of blood loss, but stated no transfusion was required.The physician did a follow-up computed tomography (ct) scan to decide if the patient would need to stay in the hospital overnight - the patient was observed and discharged home.Per the physician, there were no other issues with the ion system.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received a product for failure analysis evaluation.No site visit was conducted; the field service engineer (fse) was informed that there were no issues with two following cases.
 
Additional Manufacturer Narrative
Additional information: a review of the system logs revealed the user was articulating the trackball during retraction, preventing the catheter from going limp.There was no malfunction observed during log review.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22158623
Report Number2955842-2025-24092
Device Sequence Number18312421
Product Code EOQ
UDI-Device Identifier00886874116258
UDI-Public(01)00886874116258(10)N/A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490105-11
Device Catalogue Number490105
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown